Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/470
Title: The Ramsey numbers for a cycle of length six or seven versus a clique of order seven
Authors: Cheng, T. C. Edwin
Chen, Yaojun
Zhang, Yunqing
Ng, Chi-to Daniel
Subjects: Ramsey number
Cycle
Complete graph
Issue Date: 6-May-2007
Publisher: Elsevier
Source: Discrete mathematics, May 2007, v. 307, no. 9-10, p.1047-1053.
Abstract: For two given graphs G₁ and G₂, the Ramsey number R(G₁,G₂) is the smallest integer n such that for any graph G of order n, either G contains G₁ or the complement of G contains G₂. Let C[sub m] denote a cycle of length m and K[sub n] a complete graph of order n. It was conjectured that R(C[sub m],K[sub n])=(m-1)(n-1)+1 for m≥n≥3 and (m,n)≠(3,3). We show that R(C[sub 6],K[sub 7])=31 and R(C[sub 7],K[sub 7])=37, and the latter result confirms the conjecture in the case when m=n=7.
Rights: Discrete Mathematics © 2006 Elsevier. The journal web site is located at http://www.sciencedirect.com.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/470
DOI: 10.1016/j.disc.2006.07.036
ISSN: 0012-365X
Appears in Collections:LMS Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
cczn-1.pdfPre-published version146.22 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.